Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS Shreveport, LA

March 14, 2005De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 14, 2005, 9:46 PM CST for De Soto Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2005, 9:46 PM CST (03:46 UTC)
Expired
Mar 14, 2005, 10:45 PM CST
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2813 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 150346
SVRSHV
LAC031-150445-
/O.NEW.KSHV.SV.W.0022.050315T0346Z-050315T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 PM CST MON MAR 14 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA

* UNTIL 1045 PM CST

* AT 941 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 12 MILES WEST OF
  STANLEY...OR ABOUT 9 MILES NORTHEAST OF CENTER...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STANLEY BY 955 PM CST
  LONGSTREET BY 1000 PM CST
  GRAND CANE BY 1005 PM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 1045 PM CST.

LAT...LON 3200 9404 3206 9404 3231 9371 3228 9362
      3224 9362 3219 9356 3219 9352 3213 9356
      3192 9391 3192 9395

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 8:58 PM CST, 48 minutes earlier.

Area forecast discussion, Mar 14, 8:58 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CST MON MAR 14 2005

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER EAST TEXAS IN
AREA OF ISENTROPIC LIFT. UPDATED TO INCLUDE SHOWERS AND
STORMS IN THE FORECAST. ADJUSTED CLOUD COVER...TO CLEAN UP
EVENING WORDING. WITH LOW WET BULB ZERO AND DRY AIR IN THE
LOW LEVELS HAVE RECEIVED SOME REPORTS OF HAIL IN EAST TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  42  50  42  52 /  30  80  70  40
MLU  41  54  43  53 /  20  80  70  40
DEQ  35  45  39  51 /  30  80  70  30
TXK  40  48  40  52 /  30  80  70  30
ELD  39  51  41  51 /  20  80  70  30
TYR  42  50  41  50 /  40  80  70  40
GGG  42  50  42  52 /  40  80  70  40
LFK  43  55  43  56 /  40  80  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

IV
Hazardous weather outlook, Mar 14, 12:00 PM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON MAR 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON MAR 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 9:51 PM CSTSevere Thunderstorm WarningSHVCaddo54 min
Mar 14, 10:25 PM CSTSevere Thunderstorm WarningSHVRed River65 min
Mar 14, 10:47 PM CSTSevere Thunderstorm WarningSHVBienville58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.